Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2012, 3:55 PM CDT for Carroll County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 3:55 PM CDT (20:55 UTC)
- Expired
- Mar 15, 2012, 4:08 PM CDT
- In force
- 13 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Carroll County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS54 KMEG 152055
SVRMEG
TNC017-152130-
/O.NEW.KMEG.SV.W.0108.120315T2055Z-120315T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 430 PM CDT
* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTPORT...
OR 8 MILES NORTH OF NATCHEZ TRACE STATE PARK...AND MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...GARRETSBURG...DOLLAR...WESTPORT AND YUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3582 8834 3592 8840 3604 8821 3603 8820
3585 8821
TIME...MOT...LOC 2056Z 239DEG 16KT 3588 8829
$$1 follow-up statement
430
WWUS54 KMEG 152108
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT THU MAR 15 2012
TNC017-152118-
/O.CAN.KMEG.SV.W.0108.000000T0000Z-120315T2130Z/
CARROLL TN-
408 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
AT 408 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3582 8834 3592 8840 3604 8821 3603 8820
3585 8821
TIME...MOT...LOC 2108Z 239DEG 16KT 3591 8823
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:16 PM CDT, 39 minutes earlier.
Area forecast discussion, Mar 15, 3:16 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT THU MAR 15 2012 .DISCUSSION... SKIES ARE PARTLY TO MOSTLY SUNNY OVER MOST OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE UPPER 70S TO LOWER 80S. SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS MAINLY EASTERN SECTIONS OF WEST TENNESSEE. SOME OF THESE THUNDERSTORMS HAVE BEEN SEVERE WITH LARGE HAIL AS THE MAIN THREAT SO FAR. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ON FRIDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION BRINGING MORE SCATTERED SHOWERS AND THUNDERSTORMS. AT THIS POINT IT SEEMS THAT THERE MAY NOT BE SEVERE THUNDERSTORMS FRIDAY BUT CAN'T RULE OUT AN ISOLATED THUNDERSTORM WITH LARGE HAIL OR DAMAGING WINDS. THIS DISTURBANCE SHOULD MOVE OUT OF THE REGION FRIDAY AFTERNOON SO FRIDAY NIGHT SHOULD REMAIN DRY. ANOTHER DISTURBANCE WILL WILL MOVE THROUGH THE REGION ON SATURDAY BRINGING A SMALL CHANCE OF THUNDERSTORMS. UPPER LEVEL RIDGE WILL BUILD BACK INTO THE REGION STARTING SATURDAY NIGHT AND REMAIN THROUGH AT LEAST MONDAY. THIS WILL MEAN DRY WEATHER WITH TEMPERATURES REMAINING WELL ABOVE NORMAL. BY TUESDAY...A LARGE UPPER LEVEL TROUGH WILL MOVE OUT OF THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. AS IT DOES..SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH SOME OF THIS ACTIVITY MOVING ACROSS THE FORECAST AREA. AS THE UPPER TROUGH MOVES EAST THE CHANCE OF THUNDERSTORMS WILL INCREASE SOME FOR WEDNESDAY AND THURSDAY. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL ON WEDNESDAY BUT COOLER DOWN SOME FOR THURSDAY. ARS && .AVIATION... VFR CEILINGS WILL PERSIST THROUGH THE PERIOD WITH THE EXCEPTION OF LOCATIONS THAT GET DIRECTLY IMPACTED BY THUNDERSTORMS. IN THIS SITUATION...CIGS WOULD DROP TO SUB-VFR CONDITIONS...BUT CONFIDENCE IN A DIRECT IMPACT AT ANY TAF SITE IS TOO LOW AT THIS TIME. MAINTAINED VCTS AT ALL SITES THROUGH THIS EVENING WITH GUSTY SOUTHWEST WINDS CONTINUING. THUNDERSTORM CHANCES MAY DIMINISH THIS EVENING BUT THERE STILL MAY BE SOME STORM ACTIVITY THEREFORE MAINTAINED A CB GROUP. ADDITIONAL THUNDERSTORM POTENTIAL WILL DEVELOP AGAIN ON FRIDAY. LIGHT WINDS WILL PERSIST TONIGHT THEN INCREASE AGAIN FROM THE SOUTHWEST ON FRIDAY MORNING. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 65 82 63 82 / 40 40 10 20 MKL 60 80 57 82 / 40 40 20 20 JBR 60 79 59 79 / 40 40 20 20 TUP 61 81 59 84 / 40 40 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 15, 3:21 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT THU MAR 15 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-162230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 321 PM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY NORTH OF A LINE FROM MARIANNA ARKANSAS TO BOONEVILLE MISSISSIPPI. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL CHANCES FOR STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AND AGAIN DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Mar 15, 1:42 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 PM CDT THU MAR 15 2012
TNZ090-151915-
HARDEMAN TN-
142 PM CDT THU MAR 15 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING NICKEL SIZE HAIL AND WINDS AT LEAST
40 MPH WAS LOCATED 5 MILES SOUTHWEST OF BOLIVAR AT 142 PM
CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDEMAN COUNTY...INCLUDING LOCATIONS NEAR BOLIVAR AND
CHICKASAW STATE FOREST...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3509 8907 3525 8917 3543 8886 3524 8878
3523 8878
TIME...MOT...LOC 1842Z 237DEG 16KT 3522 8902Special weather statement, Mar 15, 1:51 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT THU MAR 15 2012
TNZ089-090-151915-
FAYETTE TN-HARDEMAN TN-
151 PM CDT THU MAR 15 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL OR LARGER AND WINDS
AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF LAGRANGE AT 152 PM
CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE AND HARDEMAN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3509 8906 3499 8927 3500 8930 3509 8939
3526 8917
TIME...MOT...LOC 1852Z 228DEG 18KT 3510 8923Local storm report, Mar 15, 3:20 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL TOONE 35.35N 88.95W
03/15/2012 E1.00 INCH HARDEMAN TN EMERGENCY MNGR
QUARTER SIZE HAIL...SOME PIECES POSSIBLY LARGER...IN
TOONE.
0245 PM HAIL LEXINGTON 35.65N 88.39W
03/15/2012 E1.00 INCH HENDERSON TN TRAINED SPOTTER
0249 PM HAIL BUCHANAN 36.41N 88.17W
03/15/2012 E1.00 INCH HENRY TN TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL IN BUCHANAN
0250 PM HAIL LEXINGTON 35.65N 88.39W
03/15/2012 E0.88 INCH HENDERSON TN TRAINED SPOTTER
0256 PM HAIL MEDON 35.46N 88.87W
03/15/2012 E1.00 INCH MADISON TN TRAINED SPOTTER
0305 PM HAIL BOLIVAR 35.26N 89.00W
03/15/2012 E1.00 INCH HARDEMAN TN TRAINED SPOTTER
QUARTER SIZE HAIL...POSSIBLY SOME PIECES LARGER...ON HWY
64 JUST WEST OF BOLIVAR.
&&
RRHSpecial weather statement, Mar 15, 3:47 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT THU MAR 15 2012
TNZ021-152115-
CARROLL TN-
347 PM CDT THU MAR 15 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL OR LARGER AND WINDS
AT LEAST 40 MPH WAS LOCATED OVER YUMA AT 347 PM CDT...MOVING
NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3582 8833 3582 8839 3590 8844 3602 8821
3585 8821 3585 8818 3584 8818
TIME...MOT...LOC 2047Z 243DEG 16KT 3586 8833Special weather statement, Mar 15, 3:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT THU MAR 15 2012
TNZ090-091-152115-
HARDEMAN TN-MCNAIRY TN-
348 PM CDT THU MAR 15 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...
SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL OR LARGER AND WINDS
AT LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF POCAHONTAS AT 348 PM
CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR
SELMER...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3515 8844 3499 8891 3513 8900 3525 8874
3525 8873 3527 8871 3534 8855
TIME...MOT...LOC 2048Z 243DEG 16KT 3511 8886The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:42 PM CDT | Special Weather Statement | MEG | Hardeman | 33 min |
| Mar 15, 1:51 PM CDT | Special Weather Statement | MEG | Fayette | 24 min |
| Mar 15, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 25 min |
| Mar 15, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 32 min |
| Mar 15, 2:29 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 31 min |
| Mar 15, 2:49 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 24 min |
| Mar 15, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 25 min |
| Mar 15, 2:54 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Madison | 96 min |
| Mar 15, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 31 min |
| Mar 15, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 27 min |
| Mar 15, 3:07 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 26 min |
| Mar 15, 3:47 PM CDT | Special Weather Statement | MEG | Carroll | 28 min |
| Mar 15, 3:48 PM CDT | Special Weather Statement | MEG | McNairy | 27 min |
| Mar 15, 3:52 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 36 min |
| Mar 15, 4:33 PM CDT | Special Weather Statement | MEG | McNairy | 27 min |
| Mar 15, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 35 min |
| Mar 15, 5:14 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.